Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Rash after stopping Amoxicillin, diagnosed as yeast infection, taken Triamcinolone, Benadryl. Now trouble walking?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1997
Answered : 218 Questions
I have a 2 year old who developed a rash on left leg after coming off of amoxicillin, it was diagnosed as a yeast infection and prescribed triamcinolone acetonide and benadryl for itching. This morning she is having trouble walking. What is going on
Posted Wed, 11 Apr 2012 in Skin Hair and Nails
Answered by Dr. Savita Mishra 21 minutes later

Thanks for posting your query.

First of all, I would like to know why Amoxicillin was given.

If it is an allergic reaction to amoxicillin, then it should not be localised to one leg only, it should be more widespread and generalised.

If we suppose it is an allergic reaction, then the treatment (triamcinolone + benadryl) is correct and the condition should improve rather than worsen.

If it is a fungal infection, then this treatment does not fit into diagnosis.

To me it looks like a bacterial infection and may need a second opinion - may be a dermatologist if possible.

I would like to know few more things to guide you better.
1. Does the child have any fever?
2.Has the rash increased?
3. Is the limb warm?
4. Please get a CBC (complete blood count) also so that I could decide what kind of infection it could be.

Hope I have answered your query.

Waiting for your reply with answers to my questions.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor